Massachusetts, 2019Flooding and Damaging Winds in Massachusetts, April 15, 2019
April 15, 2019 · NWS BOX · 23 events in 14 counties and zones
Low pressure moving up the St Lawrence Valley swung a pair of cold fronts through Massachusetts and Rhode Island, with one in the morning and the second in the afternoon. Wind Advisories were in effect for strong northwest gradient wind gusts to 40 to 50 mph, which knocked down trees and branches.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving up the St Lawrence Valley swung a pair of cold fronts through Massachusetts and Rhode Island, with one in the morning and the second in the afternoon. Wind Advisories were in effect for strong northwest gradient wind gusts to 40 to 50 mph, which knocked down trees and branches. Thunderstorms with some heavy downpours also occurred along each front but only a couple were considered to be severe based on enhanced wind signatures; the majority of the damage occurred from the gradient wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 15, 3:43 AM EST, 39 minutes earlier.
Area forecast discussion, Apr 15, 3:43 AM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
443 AM EDT Mon Apr 15 2019
.SYNOPSIS...
Low pressure will result in a cluster of heavy showers and
thunderstorms sweeping across the region through mid morning.
Improving conditions occur by late morning, but a strong cold front
will bring a few more showers and more importantly strong wind
gusts and much chillier temperatures late today and especially
tonight. Dry and seasonable temperature are expected Tuesday,
but it will remain windy. High pressure builds into the region
Wednesday with lighter winds, then a few showers are possible
Thursday as a warm front approaches. As a low pressure stalls
west of the region late this week, showers are expected at times
from Friday into Sunday along with milder temperatures. A
period of heavy rainfall is possible Friday night into Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Highlights...
* Heavy showers and thunderstorms move through between 5 and 10 am
this morning with brief poor drainage street flooding possible
* Mainly dry later this morning with highs reaching the upper
60s to the lower 70s close to lunch time
* Strong cold front sweeps across the region between 1 and 6 pm
this evening with strong wind gusts/rapid drop in temps
Details...
1) Heavy Showers and Thunderstorms Between 5 and 10 AM:
Pwat plume of 3+ standard deviations above normal coupled with
modest low level jet and MUCapes of 500 to 1000 J/KG in place will
result in heavy showers and thunderstorms sweeping across the
region. Fortunately, the deep forcing/moisture plume is transient
so expect the heavy showers and thunderstorms to quickly move across
the region between 5 and 10 am this morning. The main concern will
be for cloud to ground lightning strikes and brief poor drainage
street flooding with the short-lived rainfall. The severe weather
threat needs to be monitored too given strong jet dynamics...but
given the limited amount of surface instability feel the overall
threat is low.
We should also mention that the Dense Fog Advisory continues for the
south coast, Cape and Islands through 6 am. It may need to be
extended a bit, but feel that the heavy showers and thunderstorms
will improve visibilities near or shortly after that time.
2) Mainly Dry Weather Later This Morning:
Given that the deep layered moisture moves offshore by late morning
along with the strong jet dynamics, expect improving weather.
Much of the late morning into early afternoon hours may feature dry
weather with just a few spot showers in the vicinity and very mild
temperatures.
Speaking of temperatures, readings were already in the lower to
middle 60s in many locations. The exception to this was across
north central and northeast MA, where a backdoor cold front has
temperatures early this morning in the middle 40s to the lower 50s.
We should see this boundary lift northward through mid morning. The
result will be high temperatures reaching the upper 60s to the lower
70s by lunch time away from the cooling marine influence of the
south coast.
3)Scattered showers/strong wind gusts and a rapid drop in temps
between 1 and 6 pm from west to east:
A shortwave and its associated cold front will move across our
western zones early this afternoon and cross southeast New England by
early this evening. Scattered showers will develop as this
shortwave/cold pool aloft crosses the region. We can not rule out
an isolated thunderstorm or two given the potential for 500 J/KG of
Cape and 500T dropping to -20C. Greatest risk across
western/central and northeast MA where they will be closer to the
cold pool aloft. There is even the low risk for some small hail
with the heavier showers given the cold temperatures aloft.
The main story will be the strong west to northwest wind gusts and
rapid temperature drop behind the front. Sharp 3 hour pressure
rises of 6 mb with the rapid drop in temperatures should result in
northwest wind gusts of 35 to 50 mph. These winds should develop
after 1 or 2 pm in the Berkshires and after 4 or 5 pm across eastern
MA. A wind advisory has been expanded to cover all of southern New
England. As for temperatures, expect readings to fall
into the upper 40s to the lower 50s by 6 pm in most locations.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Tonight...
Strong northwest wind gusts of 35 to 50 mph will continue. This a
result of a strong 850 mb jet of 45 to 55 knots and good mixing in
the cold air advection pattern. Dry weather expected with any left
over spot showers diminishing during the early evening hours. Skies
should become mostly clear as low temperatures drop into the middle
to upper 30s by daybreak Tuesday. Wind chills will be in the 20s to
lower 30s given the strong winds.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Dry and seasonable Tue and Wed but windy Tue
* Low risk for a few showers Thu, especially interior
* Showers at times Friday through Sunday with heavy rain potential
Fri night and Sat
Tuesday into Wednesday...
Windy conditions Tue with strong NW flow in place across SNE. Deep
well mixed boundary layer supports gusts to 30-40 mph, but with lots
of sunshine as SNE will be in between systems. Some mid/high clouds
may begin to spill into the region late afternoon and evening north
of a warm frontal boundary, but with NW flow aloft, deeper moisture
will remain to the SW. High pres builds into New Eng Wed with
lighter winds and continued sunshine. Seasonable temps Tue/Wed with
highs mid 50s to lower 60s. Sea breezes likely Wed.
Thursday...
High pres slides east of New Eng as warm front approaches from the
west. Area of deeper moisture moves into the region in warm
advection pattern which may bring a few showers to the interior, but
certainly not a washout. Cloud cover and southerly flow off cooler
waters will result in cooler temps.
Friday through Sunday...
High amplitude upper level trough moves slowly east from the MS
Valley Fri. With strong ridging over the western Atlantic this will
lead to deep southerly flow which will transport anomalous PWATs
northward into New Eng. While specific timing details are uncertain,
an extended period of unsettled weather with showers at times are
expected from Fri into Sun. There is a good signal for potential
heavy rainfall and gusty southerly winds Fri night into Sat. This is
when PWAT and low level wind anomalies of +3SD move across SNE which
is rather impressive at this time range. Axis of higher PWATs
expected to move offshore by Sunday, but shower threat will continue
as closed upper low approaches from the west. Above normal temps
expected during this period.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...Moderate to high confidence. IFR to LIFR conditions in low
clouds and fog with the worst of the conditions on the south coast
where the fog was dense. LLWS was also in progress. The main story
will be showers and thunderstorms that will sweep across the region
between 9z and 14z this morning from west to east. Improving
conditions follow with most locations improving to MVFR to even VFR
thresholds, but this will take until mid to late afternoon across
portions of the Cape/Islands.
After the last of the shield of showers and thunderstorms exits the
southeast New England coast around 14z, dry weather will dominate
into early afternoon. A cold front will then bring scattered
showers and perhaps a rumble of thunder between 17z and 22z from
west to east. The main story will be strong northwest wind gusts of
35 to 45 knots.
Tonight...High confidence. Any lingering marginal MVFR cigs will
improve to VFR. Northwest wind gusts of 35 to 40 knots will
continue.
KBOS terminal...Moderate to high confidence in TAF. Main risk of
thunderstorms is between 10z and 12z. A wind shift to the SSW
should occur towards 12z.
KBDL terminal...High confidence in TAF. Main risk of thunderstorms
is between 09z and 11z.
Outlook /Tuesday through Friday/...
Tuesday: VFR. Strong winds with areas of gusts up to 40 kt.
Tuesday Night through Wednesday: VFR. Breezy.
Wednesday Night: VFR.
Thursday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA.
Thursday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance SHRA.
Friday: MVFR. Breezy. Chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...High confidence.
Today and Tonight...Near shore gale force southwest wind gusts were
already occurring in the vicinity of Buzzards Bay/Cape Cod on the
nose of the LLJ. Areas of dense fog were also impacting the waters
and on top of that a cluster of showers/t-storms should sweep across
the area between 11z and 14z this morning.
While winds will temporarily diminish later this morning as the
southerly LLJ moves east of the region, this will be
short lived. Strong WNW wind gusts of 35 to 45 knots develop late
this afternoon/early evening and continue tonight behind a strong
cold front. Gale Warnings posted for all our waters.
Outlook /Tuesday through Friday/...
Tuesday: Low risk for gale force winds with gusts up to 40 kt.
Areas of rough seas.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday Night: Winds less than 25 kt.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of rain
showers.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Chance of rain showers.
&&
.HYDROLOGY...
**Minor flooding is possible on the lower Connecticut River,
including the MA and CT sections early this week**
Additional rainfall from today and snowmelt in northern New England
will likely result in minor flooding along the CT River early this
week. This has prompted the issuance of a River Flood Watch.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 1 PM this afternoon to 8 AM EDT Tuesday for
CTZ002-003.
Wind Advisory from 2 PM this afternoon to 8 AM EDT Tuesday for
CTZ004.
MA...Dense Fog Advisory until 6 AM EDT early this morning for
MAZ020>024.
Wind Advisory from 3 PM this afternoon to 8 AM EDT Tuesday for
MAZ005-006-013-017-020.
Wind Advisory from 4 PM this afternoon to 8 AM EDT Tuesday for
MAZ007-014>016-018-019-021>024.
Wind Advisory from 1 PM this afternoon to 8 AM EDT Tuesday for
MAZ002-003-008>011.
Wind Advisory from 2 PM this afternoon to 8 AM EDT Tuesday for
MAZ004-012-026.
RI...Dense Fog Advisory until 6 AM EDT early this morning for
RIZ004>008.
Wind Advisory from 3 PM this afternoon to 8 AM EDT Tuesday for
RIZ002>008.
Wind Advisory from 2 PM this afternoon to 8 AM EDT Tuesday for
RIZ001.
MARINE...Gale Warning until 5 PM EDT Tuesday for ANZ231>234.
Gale Warning from 2 PM this afternoon to 5 PM EDT Tuesday for
ANZ230-235>237-250-251-254>256.
&&
SYNOPSIS...Frank/KJC
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...KJC
AVIATION...Frank/KJC
MARINE...Frank/KJC
HYDROLOGY...StaffHazardous weather outlook, Apr 15, 2:23 AM EST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
323 AM EDT Mon Apr 15 2019
CTZ004-MAZ004-012-026-RIZ001-160730-
Windham CT-Northern Worcester MA-Southern Worcester MA-
Northern Middlesex MA-Northwest Providence RI-
323 AM EDT Mon Apr 15 2019
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and northern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ005-006-013-017-RIZ002-003-160730-
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Northern Bristol MA-Southeast Providence RI-Western Kent RI-
323 AM EDT Mon Apr 15 2019
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts and northern
Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002-003-MAZ002-003-008>011-160730-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
323 AM EDT Mon Apr 15 2019
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Snowmelt across northern New England and additional rain may result
in minor flooding along the Connecticut River early this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ007-014>016-018-019-160730-
Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Western Plymouth MA-Eastern Plymouth MA-
323 AM EDT Mon Apr 15 2019
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ021-022-024-160730-
Southern Plymouth MA-Barnstable MA-Nantucket MA-
323 AM EDT Mon Apr 15 2019
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A wind advisory might be needed late Monday afternoon into Monday
night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ020-RIZ004>008-160730-
Southern Bristol MA-Eastern Kent RI-Bristol RI-Washington RI-
Newport RI-Block Island RI-
323 AM EDT Mon Apr 15 2019
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A wind advisory might be needed late Monday afternoon into Monday
night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ230>237-250-251-254>256-160730-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
323 AM EDT Mon Apr 15 2019
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT
TUESDAY...
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ023-160730-
Dukes MA-
323 AM EDT Mon Apr 15 2019
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A wind advisory might be needed late Monday afternoon into Monday
night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
For the latest updates, please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
Event by event
16 strong wind, 3 flood, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning, Hampden
- When
- April 15, 4:22 AM EST
- Where
- Hampden County, 0.84 mi SE of West Agawam
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.070, -72.640
At 5:22 AM EDT, wires were reported down on Tennis Road at Mill Street due to a lightning strike.
Strong Wind, Barnstable
- When
- April 15, 5:35 AM EST
- Where
- Barnstable forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 6:35 AM EDT a tree was reported down on Old County Road by Cottontail Road in Wellfleet.
Strong Wind, Southern Worcester
- When
- April 15, 6:00 AM EST to 6:17 AM EST
- Where
- Southern Worcester forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
At 7 AM EDT, a tree was down on Chestnut Hill Road in Millville. At 717 AM, a tree was down on Kelley Road in Mendon.
Flood, Essex
- When
- April 15, 6:07 AM EST
- Where
- Essex County, 0.67 mi ESE of West Andover to 0.69 mi ESE of West Andover
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.665, -71.159
At 7:07 AM EDT Lowell Street (State Route 133) at Arthur Road was flooded and impassable.
Strong Wind, Western Norfolk
- When
- April 15, 6:10 AM EST
- Where
- Western Norfolk forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 710 AM EDT in Wrentham, there was a broken utility pole and trees were down on wires on Spruce Street at Forest Grove Avenue.
Strong Wind, Eastern Plymouth
- When
- April 15, 6:14 AM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
At 7:14 AM EDT in Pembroke, a tree was down and blocking both lanes of State Route 3 southbound south of exit 12.
Strong Wind, Suffolk
- When
- April 15, 6:14 AM EST
- Where
- Suffolk forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
At 714 AM EDT in the Mattapan section of Boston, a tree was down on Morton Street between West Main and Harvard Streets.
Strong Wind, Southern Bristol
- When
- April 15, 6:19 AM EST
- Where
- Southern Bristol forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 7:19 AM EDT a large tree was down on Main Street in Acushnet by Thomas Hill Road.
Strong Wind, Northern Bristol
- When
- April 15, 6:24 AM EST
- Where
- Northern Bristol forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 7:24 AM EDT in Easton, a tree was down on Elm Street.
Flood, Plymouth
- When
- April 15, 6:30 AM EST
- Where
- Plymouth County, 1.49 mi NNW of West Hingham to 1.39 mi NNW of West Hingham
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.250, -70.911
At 7:30 AM EDT in Hingham, significant street flooding was reported on Lincoln Street (Route 3A) at Bulow Road.
Flood, Norfolk
- When
- April 15, 6:30 AM EST
- Where
- Norfolk County, 44.08 mi NW of Buzzards Bay to 43.76 mi NW of Buzzards Bay
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 42.232, -71.183
At 7:30 AM EDT, a car was stuck in flooding on I-95 southbound at Exit 15B in Dedham.
Strong Wind, Southern Bristol
- When
- April 15, 6:30 AM EST
- Where
- Southern Bristol forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
At 7:30 AM EDT, a tree was down on Fairway Drive.
Strong Wind, Western Plymouth
- When
- April 15, 6:32 AM EST to 6:53 AM EST
- Where
- Western Plymouth forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
At 7:32 AM EDT in Hanson, a tree fell into a house with wires down on Old Pine Drive. At 7:40 AM EDT in Rockland a tree and pole were down on Durbeck Road. At 7:53 AM EDT in Hanover, a large tree was down on Broadway Street.
Thunderstorm Wind, Bristol
- When
- April 15, 6:37 AM EST
- Where
- Bristol County, 1.24 mi NE of Clifford
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.744, -70.934
At 7:37 AM EDT a tree fell on Nestles Lane in Acushnet.
Strong Wind, Barnstable
- When
- April 15, 6:40 AM EST
- Where
- Barnstable forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 7:40 AM EDT in Mansfield, a tree was down on wires on Rumford Avenue at Fulton Street.
Strong Wind, Eastern Plymouth
- When
- April 15, 6:40 AM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
At 7:40 AM EDT in Plymouth, a tree and wires were down on Snowberry Lane at Bartlett Road. In Norwell, a tree and power lines were down on Old Oaken Bucket Road.
Thunderstorm Wind, Plymouth
- When
- April 15, 6:43 AM EST
- Where
- Plymouth County, 0.54 mi SSW of Nobska Beach
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 41.723, -70.735
At 7:43 AM EDT in Marion...a tree was down on Delano Road at Dexter Road in Marion. A tree was down, with its branches on top of a home on Jenna Drive. A tree and wires were down on Wareham Road. A tree was down on Hermitage Road.
Thunderstorm Wind, Barnstable
- When
- April 15, 7:09 AM EST
- Where
- Barnstable County, Provincetown Muni Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.070, -70.220
At 8:09 AM EDT the Automated Weather Observation System (AWOS) platform at the Provincetown Municipal Airport recorded a wind gust to 63 mph. The same platform also reported sustained wind of 41 mph.
Strong Wind, Barnstable
- When
- April 15, 7:20 AM EST
- Where
- Barnstable forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 8:20 AM EDT a tree was down on power lines on Main Street in Barnstable at East Bay.
Strong Wind, Barnstable
- When
- April 15, 7:23 AM EST
- Where
- Barnstable forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
At 8:23 AM EDT a tree fell on a car on Main Street in Centerville. The occupants were able to leave the car. There were no injuries.
Strong Wind, Western Middlesex
- When
- April 15, 4:40 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $100
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
At 5:40 PM EDT in Acton, a large branch was down on Stow Street.
Strong Wind, Western Norfolk
- When
- April 15, 4:40 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
At 5:40 PM EDT in Needham, a tree was down on wires at Richardson Drive and Stonehurst Road.
Strong Wind, Southern Worcester
- When
- April 15, 4:43 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
At 5:43 PM EDT in Worcester, a tree was down on Millbrook Street.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Virginia, April 15, 20191 death · $157,000 · EF0 · 49 events
- Tornadoes and Damaging Winds in Delaware, April 15, 20191 injured · EF2 · 8 events
- Flash Flooding in Vermont, April 15, 2019$1.6 million · 3 events
- Tornado in Pennsylvania, April 15, 2019$500,000 · EF1 · 1 event
- Tornado in Pennsylvania, April 15, 2019EF2 · 1 event
- Flooding in Minnesota, April 15 to 21, 2019$560,000 · 8 events
- Flooding in Vermont, April 15, 2019$101,000 · 2 events
- Flooding in Minnesota, April 15 to 22, 2019$100,000 · 2 events
- Strong Wind in New York, April 15, 2019$60,000 · 3 events
- Damaging Winds in New York, April 15, 2019$43,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 15, 201960 kt wind · 31 events
- Damaging Winds in New Jersey, April 15, 201960 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813466, 813494, 814359, 813492, 814360, 813495, 814361, 813496, 814362, 814364, 814366, 814368, 814369, 813484, 813497, 814388, 813488, 813491, 813499, 813498, 814393, 814394, 814395.